Texas, 2008Wildfire in Texas, January 1, 2008
January 1, 2008 · NWS FWD · 1 event in 1 county or zone
Fireworks caused at least one fire on New Year's Day.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Fireworks caused at least one fire on New Year's Day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jan 1, 10:25 AM CST, 35 minutes earlier.
Area forecast discussion, Jan 1, 10:25 AM CST, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1025 AM CST TUE JAN 1 2008
.UPDATE...
1025 AM CST
CURRENT FORECAST ON TRACK. WILL RUN AN UPDATE TO THE GRIDS TO ADJUST
HOURLIES AND AFTERNOON TREND. NO NEW ZFP WILL BE ISSUED...BUT NEW
HOURLY DATA AND IMAGES WILL BE SENT TO THE WEB. AFM/PFM AND RELATED
PRODUCTS WILL ALSO BE UPDATED.
HEARNE (KHLB) HAS BEEN TEMPORARILY REMOVED FROM THE HOURLIES DUE TO
ERRONEOUS TEMPERATURES. TECHNICIANS HAVE BEEN NOTIFIED ABOUT THE
ISSUE. 25
&&
.AVIATION...
420 AM CST
VFR THROUGH THE TAF PERIOD. LARGE SURFACE HIGH WILL DOMINATE THE
WEATHER PATTERN OVER MUCH OF THE WESTERN AND CENTRAL UNITED
STATES. WINDS WILL CONTINUE FROM THE NW. EXPECT SOME SUSTAINED
WINDS THIS AFTERNOON BETWEEN 13 AND 17 KTS. THESE SHOULD DIE DOWN
AFTER SUNSET. /13
&&
.PREV DISCUSSION...
345 AM CST
THE NEW YEAR IS OFF TO A COLD START WITH CANADIAN AIR GRADUALLY
FILTERING INTO THE REGION AS SPRAWLING 1050 MB SURFACE HIGH BUILDS
SOUTHEAST. COLD ADVECTION CONTINUES THROUGH THE DAY WITH STEEP LOW
LEVEL LAPSE RATES ALLOWING FOR SUBSTANTIAL MIXING OF STRONGER
WINDS ALOFT TO THE SURFACE. THE HIGHER WIND SPEEDS FORECAST BY THE
MET MOS THIS AFTERNOON LOOK REASONABLE...WITH SPEEDS APPROACHING
20 MPH. ALTHOUGH RELATIVE HUMIDITY WILL BE SLIGHTLY HIGHER AND
WINDS SLIGHTLY LOWER THAN YESTERDAY...ELEVATED BRUSH FIRE
CONDITIONS ARE EXPECTED AND A GRASS FIRE DANGER STATEMENT WILL BE
ISSUED FOR TODAY.
MOS FORECAST TEMPS STILL LOOK TOO WARM THROUGH THURSDAY AND HAVE
CONTINUED THE UNDERCUTTING TREND OF THE LAST SEVERAL FORECASTS.
MEDIUM RANGE MODEL FORECASTS HAVE SLOWED THE PROGRESSION OF THE
UPPER LEVEL FEATURES JUST SLIGHTLY WHICH MEANS THE COOL WEATHER
WILL HANG ON INTO THURSDAY. SURFACE HIGH PRESSURE WILL BUILD INTO
THE WESTERN CWA TONIGHT WITH RADIATIONAL COOLING MAXIMIZED AND
LOWS FALLING INTO THE TEENS AND LOW 20S. WEDNESDAY HIGH TEMPS WILL
STAY COOL AS LOW LEVEL THERMAL PROFILES REFUSE TO MODERATE...AND
ANOTHER CHILLY NIGHT IS EXPECTED WEDNESDAY NIGHT. THIS TIME
EASTERN ZONES WILL HAVE A FEW TEENS AS SURFACE RIDGE AXIS POSITION
FAVORS THIS REGION. ON THURSDAY AN UPPER LEVEL LOW...CURRENTLY
OFF THE BAJA COAST...WILL MOVE ACROSS BUT LIMITED MOISTURE MEANS
NO RAIN AND JUST SOME MID AND HIGH CLOUDS.
IN RESPONSE TO A DEVELOPING WEST COAST TROUGH...SOUTHERLY WINDS
WILL INCREASE LATE IN THE WEEK AND INTO THE WEEKEND WITH RAPID
MODIFICATION OF THE COLD AIRMASS. WILL CONTINUE A SLIGHT CHANCE OF
SHOWERS SATURDAY OVER THE EASTERN ZONES AS ANOTHER SHORTWAVE
CROSSES THROUGH. OTHERWISE THE MAIN CHANCES OF RAIN AND STORMS
WILL COME EARLY NEXT WEEK AS THE UPPER TROUGH MOVES OUT INTO THE
SOUTHERN PLAINS.
TR.92
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 49 25 48 27 / 0 0 0 0
WACO, TX 51 22 49 26 / 0 0 0 0
PARIS, TX 44 22 44 19 / 0 0 0 0
DENTON, TX 48 19 47 24 / 0 0 0 0
MCKINNEY, TX 47 22 46 19 / 0 0 0 0
DALLAS, TX 48 27 47 29 / 0 0 0 0
TERRELL, TX 48 26 45 23 / 0 0 0 0
CORSICANA, TX 50 26 46 24 / 0 0 0 0
TEMPLE, TX 53 25 50 27 / 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/25/21
Hazardous weather outlook, Jan 1, 4:00 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CST TUE JAN 1 2008
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
400 AM CST TUE JAN 1 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
AN ELEVATED GRASS FIRE DANGER IS EXPECTED ACROSS ALL OF NORTH TEXAS
DUE TO VERY LOW HUMIDITY LEVELS AND WIND SPEEDS OF 10 TO 20 MPH.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF NORTH TEXAS ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
13
Wildfire, Johnson
- When
- January 1, 11:00 AM CST to 12:00 PM CST
- Where
- Johnson forecast zone
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
Fireworks caused a fire along CR 600 in Burleson that burned 3 acres and destroyed a barn that was filled with lumber.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche and High Wind in Washington, January 1, 20082 deaths · $50,000 · 70 kt wind · 5 events
- Winter Storm in Indiana, January 1 to 2, 20082 deaths · 2 injured · 9 events
- Winter Storm in Indiana, January 1 to 2, 20082 deaths · 10 events
- Winter Storm in Ohio, January 1 to 2, 2008$850,000 · 8 events
- Winter Storm in Pennsylvania, January 1 to 2, 2008$460,000 · 3 events
- Winter Storm in Vermont, January 1 to 2, 2008$70,000 · 10 events
- High Wind in California, January 1, 2008$100,000 · 57 kt wind · 2 events
- Drought in Alabama, January 1 to 31, 200839 events
- Winter Storm in New York, January 1 to 2, 2008$40,000 · 6 events
- Drought in North Carolina, January 1 to 31, 200834 events
- Winter Weather in Vermont, January 1 to 2, 2008$30,000 · 6 events
- Heavy Snow and Winter Weather in New York, January 1 to 2, 200828 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66775.